My 85 year old mother was prescribed Levaquin for a kidney infection. Two days after she began taking it the pain in her feet made it difficult to walk, she was seen by a second doctor, no diagnosis and take Advil for pain. Five days later we again seen a doctor (#3), stopped Levaquin, did not give a reason, by that time Mom's feet were black from ankles bones to heels. Dr. #3 prescribed Celebrex for swelling. On Day 9 returned to see Dr. #4 who though "bruising" might be caused by prednisone which Mom takes for polymyalgia, changed some of her other meds.
On Day 15 we were finally able to see Mom's primary physician who suspected rupture of the Achilles tendons, had Mom seen by an orthopedist that day who also thought it was ruptured Achilles tendons but wanted a MRI to confirm t his. Finally on Day 29 the MRI was done, results on Day 31 confirmed it was ruptured Achilles tendons.
They offered surgery which we are vehemently opposed to for reasons I won't go into here. Now this woman who has worked so very hard for the last twenty years to maintain her mental and physical health can barely walk and experiences a high pain level. I have just read through 43 e-mails from other victims of this horrible drug. What will it take to end this travesty?
Last Updated 7/15/04